MAUDE Adverse Event Report: COVIDIEN 35ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON

COVIDIEN 35ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON
Model Number 8881535762
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the markings on the syringe are misaligned and cannot measure volume properly.There was no patient harm.
 
Additional Manufacturer Narrative
The manufacturing site received two unpackaged samples with this customer report.A complete investigation was performed.A visual inspection to the quality inspection standard was conducted.A low top line was identified on one of the syringe samples received.There was also damage to the barrel thumb rest.The second sample had zero defects with red markings on the barrel.The defect of a low top line can be confirmed on one of the syringe samples.The device history record for the two potential lots was reviewed and there were no anomalies reported.The most probable root cause for the confirmed condition of offset low topline barrel print and damaged finger flange is a result of the print die being loose in its place causing it to shift slightly outward.As the barrel enters the barrel print station, the thumb rest orientation is aligned by the rail the barrel is transferred along to ensure the print is applied in line with the flat of the finger flanges.If the barrel print die which stamps the print onto the barrel has loose screws, the barrel can catch, slightly turning the barrel and causing the barrel to be not properly oriented prior to the die stamping the barrel leading to offset print.When the print die lowers onto the barrel, the die can then cause damage to the flange if the flange is turned upwards.With the print die being slightly shifted outwards, the print also applies lower on the barrel leading to a low topline.The following control mechanisms are in place to ensure the acceptance of molded components without inclusions during the component molding and syringe assembly processes: the manufacturing site maintains a vender certification and material verification process.The vendors for the resin and colorant are certified and maintain controlled processes for the manufacture of materials.The resin must pass a certification review and laboratory acceptance testing before being released for production.The colorant must pass a certification review prior to being released for production.The manufacture of the molded sheath is conducted within a validated process.Process start-up and shut-down requirements are defined to minimize the potential for inclusions.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications.Visual inspection to the quality inspection standard (qis) is conducted during process start-up and at periodic intervals to ensure visual specification requirements are met.Maintenance activities and frequencies are defined and implemented to ensure the capability of the molding tool is maintained.During the assembly of the safety syringe, visual inspections are conducted on a periodic basis to ensure the safety syringe is correctly assembled and the components meet the qis.Inspectors routinely examine product to ensure it meets acceptable quality levels (aql).A lot cannot be released unless it passes visual and physical testing requirements.As a result of the complaint trend identified, the observation was reviewed during the monthly meeting.A capa (corrective and preventive action) request has been assigned.
 
Additional Manufacturer Narrative
P correction: p p d4 lot number:  the customer reported the lot number is unknown.Possible lot numbers are 106845x or 108930x.Both boxes were open and it is unknown which box the syringe came from.P.

Brand Name
35ML SYRINGE LUER LOCK TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key12206617
Report Number1915484-2021-01262
Device Sequence Number19682522
Product Code FMF
UDI-Device Identifier20884521012193
UDI-Public20884521012193
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881535762
Device Catalogue Number8881535762
Device Lot Number8881535762
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer07/19/2021
07/19/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date07/29/2021
10/29/2021
Patient Sequence Number1